MAUDE Adverse Event Report: ARTHREX INC. 5.5MM BIO-COMP. CORKSCREW FT W/ SUTURETAPE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. 5.5MM BIO-COMP. CORKSCREW FT W/ SUTURETAPE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-1927BCT
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was originally reported that the suture anchor broke on insertion.No further details.Available at time of initial report.Follow-up investigation: it was reported that during an open rotator cuff repair procedure, the bio-composite corkscrew cracked and broke on insertion.Most of the anchor was retrieved, but the rep is not sure if the entire anchor was pulled out after it cracked and broke.A different anchor (ar-1928sf-3) was used to complete the repair.Originally, the surgeon had the resident punch and insert ar-1927bct.Upon punching, the rep noticed the resident was having difficulty getting the punch in the bone, and it sounded as if the bone was very hard.The rep recommended the surgeon and/or resident use the tap associated with ar-1927bct, as it was readily available in a tray in the room.However, the surgeon did not want to open the tray, and decided against using the tap the rep recommended.Once the decision was made by the surgeon to not use the tap, the rep reminded the surgeon and resident the anchor must be inserted at the same angle at which the punch was used.Following the surgeon's instruction, the resident inserted ar-1927bct after punching (without using a tap) and the anchor broke.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.This is a follow-up submission for additional information received.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review showed nothing relevant to the event the contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
5.5MM BIO-COMP. CORKSCREW FT W/ SUTURETAPE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7341115
Report Number1220246-2018-00086
Device Sequence Number16649915
Product Code MAI
UDI-Device Identifier00888867251267
UDI-Public00888867251267
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Catalogue NumberAR-1927BCT
Device Lot Number10148799
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2018
Supplement Date Received by Manufacturer02/19/2018
Initial Report FDA Received Date03/15/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;